Statins and muscle aches are unrelated

So is Lipitor or Crestor causing you to have muscle aches? The answer is no, according to a new meta-analysis of the side effects of the cholesterol-lowering drugs. A study by researchers at the National Heart and Lung Institute at Imperial College London found that statins come with an elevated risk of getting diabetes, but that the muscle aches commonly ascribed to them are not associated, National Public Radio reports. "It surprised me," says Dr. Darrel Francis, senior author of the study. "You would think that if statins were causing lots of muscle aches, there would be less in people taking placebo." That wasn't the case, he said. Statins have been hugely successful for drugmakers with Pfizer's ($PFE) Lipitor becoming the best-selling drug of all time before seeing generic competition. AstraZeneca's ($AZN) Crestor remains in the top 10 of the world's best-selling drugs, racking up $6 billion in sales last year. Story | More

Suggested Articles

The future may be uncertain for AZ’s Imfinzi in first-line lung cancer, but its targeted med Tagrisso now boasts a green light in that setting.

Ultragenyx is back with another FDA nod, this time for Crysvita to treat X-linked hypophosphatemia in patients one year and older.

Roche got a two pieces of good Hemlibra news early this week—and what's good for Hemlibra must be good for Roche.